End of Year Resolutions You Can Set Right Now!
November 12, 2019
Withdrawal symptoms from OxyContin are very similar to withdrawal from other opioid drugs within its class. It is not uncommon for heavy Oxycontin users to experience withdrawal when use of the drug has been significantly reduced or completely stopped. The severity of the withdrawal symptoms one will experience are contingent upon a variety of factors such as amount of use, longevity of use, and one’s biological makeup.
WIthdrawal symptoms are typically unpleasant and uncomfortable. While some users will experience little to no symptoms. Other users will experience severe withdrawal symptoms, sometimes leading to death in the face of underlying health conditions, and instances where users are detoxing from other substances too. The withdrawal symptoms from OxyContin typically onset within a few hours of the drugs effects wearing off. The symptoms typically last two to three weeks, depending on one’s longevity of use. During the phase of withdrawal, you will experience flu-like signs and symptoms such as nausea and vomiting and psychological symptoms such as increased anxiety and agitation.
The severity of withdrawal symptoms will vary from user to user. Generally, those who have used the drug heavily for an extended period of time will experience the more adverse symptoms. Common symptoms of withdrawal from OxyContin includes:
Although the experience of going through withdrawal from OxyContin can be very unpleasant and uncomfortable, it is not typically life threatening. However, there are certain health complications which can occur which could impose great danger. Aspiration can occur as a result of vomiting and breathing in your stomach’s contents into the lungs, ultimately leading lung infection or choking.
Chemical and mineral disturbances can also occur in the body as a result of vomiting and diarrhea causing dehydration. However, the biggest danger can occur if you quit taking OxyContin and began using the drug again. Due to the withdrawal process lowering your body’s tolerance for the drug, an overdose can occur even on a much smaller dose than your normal intake.
As with abstaining from any other drug, it is very important to seek medical attention when making the decision to stop using OxyContin. Going through detox in an inpatient medical setting will assure your safety during your time of withdrawal. At Harbor Village we offer comprehensive medical detox withdrawal treatment. You’re guaranteed your withdrawal process will be safe, effective, and virtually painless!
Attempting to withdraw from OxyContin on your own is not only unsafe but is largely unsuccessful. At Harbor Village we provide our patients with the treatment, education, and support they need to successfully complete their detox treatment. Don’t continue to let your life be overruled by OxyContin, get clean today!